Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 7, 2007, 6:21 PM CDT for Bexar County, Wilson County, Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 8, 2007, 9:02 AM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 072321
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT SAT JUL 07 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
SAN ANTONIO RIVER
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC029-493-081121-
/X.NEW.KEWX.FL.W.0022.070707T2321Z-070709T0736Z/
/ELMT2.1.ER.070707T2238Z.070708T1200Z.070708T1936Z.NO/
621 PM CDT SAT JUL 07 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE SAN ANTONIO RIVER NEAR ELMENDORF.
* UNTIL LATE SUNDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM SATURDAY THE STAGE WAS 35.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET.
* FORECAST: RISE ABOVE FLOOD STAGE THIS EVENING...RISE TO AROUND
37 FEET SUNDAY MORNING.
* IMPACT...AT 35.0 FEET...MINOR LOWLAND FLOODING INUNDATES CROP AND PASTURELAND
BELOW SAN ANTONIO TO BELOW FLORESVILLE.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
ELMENDORF 33 35 35.0 SAT 05 PM 36.4 27.0 19.1 18.1 17.7
$$1 follow-up statement
000
WGUS84 KEWX 081402
FLSEWX
TXC029-493-082202-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT SUN JUL 08 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
SAN ANTONIO RIVER AT ELMENDORF...
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC029-493-081432-
/X.CAN.KEWX.FL.W.0022.000000T0000Z-070709T0736Z/
/ELMT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT SUN JUL 08 2007
THE FLOOD WARNING IS CANCELLED FOR
THE SAN ANTONIO RIVER AT ELMENDORF...
* AT 8 AM SUNDAY THE STAGE WAS...30.6 FEET.
* FLOOD STAGE IS 35.0 FEET.
* BANKFULL STAGE IS 33.0 FEET.
* FORECAST: THE RIVER CRESTED NEAR FLOOD STAGE LAST NIGHT AND RAPIDLY FALLEN
TO BELOW BANFULL STAGE. THIS WILL BE THE LAST FORECAST.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
ELMENDORF 33 35 30.6 SUN 08 AM 23.1 19.0 17.5 17.1 16.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:36 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT SAT JUL 7 2007 .DISCUSSION... SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN CHANCES TO THE NORTH AND EAST. 700 TO 300 HPA TROF REMAINS OVER THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU SUNDAY. ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU THE EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER THE EAST PART OF THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH FASTER SUNDAY EVENING. BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S. TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY AFFECTING THE EASTERN MOST COUNTIES OF THE AREA. MOST MEDIUM RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE JUL 15 TO 21 TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 75 92 75 / 50 30 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 91 74 91 74 / 50 30 20 20 10 DEL RIO INTL AIRPORT 76 94 77 95 78 / 50 10 10 10 10 SAN ANTONIO INTL AIRPORT 74 89 74 91 75 / 50 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/05
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.